Alert archive / Tennessee / Tornado Warnings in 2019
Tornado Warning 26, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at May 2, 2019, 6:26 PM CDT for Lake County, Obion County, Tennessee; Pemiscot County, Missouri. It was in force for 34 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2019, 6:26 PM CDT (23:26 UTC)
- Expired
- May 2, 2019, 7:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
Counties Pemiscot County, MO, Lake County, TN, Obion County, TN
The radar
The Paducah radar (KPAH), 101 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 6:40 PM CDT | TSTM WND DMG | Ridgely, TN | POLE DOWN ON HIGHWAY 78. |
| May 2, 6:43 PM CDT | TSTM WND DMG | 2 Wnw Hornbeak, TN | LARGE TREE BRANCHES DOWN ALONG HIGHWAY 21. |
| May 2, 6:43 PM CDT | TORNADO | 2 Wnw Hornbeak, TN | BRIEF TORNADO CAUSED TREE DAMAGE ALONG HIGHWAY 21. |
| May 2, 6:50 PM CDT | FUNNEL CLOUD | Samburg, TN | FUNNEL CLOUD SPOTTED NEAR SAMBURG. |
| May 2, 6:50 PM CDT | HAIL 1 | 2 Wsw Samburg, TN | QUARTER SIZE HAIL REPORTED EAST OF TIPTONVILLE NEAR THE FRIERSON RD AND HWY 22 INTERSECTION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 4:49 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
542
WFUS54 KMEG 022326
TORMEG
MOC155-TNC095-131-030000-
/O.NEW.KMEG.TO.W.0026.190502T2326Z-190503T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
626 PM CDT Thu May 2 2019
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Northeastern Pemiscot County in southeastern Missouri...
Western Obion County in western Tennessee...
Lake County in western Tennessee...
* Until 700 PM CDT.
* At 625 PM CDT, a confirmed tornado was located over Cottonwood
Grove, or near Caruthersville, moving northeast at 25 mph. Another
potential tornado was located near Ridgley, also moving northeast
at 25 mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Reelfoot Lake State Park, Tiptonville, Ridgely, Cottonwood Grove,
Hornbeak, Samburg, Wynnburg, Wright, Cronanville, Roneys Store,
Sunkist Beach, Blue Bank, Proctor City, Madie, Spout Springs,
Mooring, Grays Camp, Haynes, Lassiter Corner and Gratio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
storm shelter or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3647 8949 3646 8947 3649 8942 3642 8915
3621 8945 3621 8948 3619 8949 3618 8960
3621 8965 3641 8961 3640 8959 3634 8954
3635 8952 3636 8951 3638 8951 3642 8955
3646 8952 3650 8954 3650 8949
TIME...MOT...LOC 2325Z 230DEG 20KT 3623 8958
TORNADO...OBSERVED
HAIL...<.75IN
$$
JOHNSON2 follow-up statements
870
WWUS54 KMEG 022345
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
645 PM CDT Thu May 2 2019
MOC155-022355-
/O.CAN.KMEG.TO.W.0026.000000T0000Z-190503T0000Z/
Pemiscot MO-
645 PM CDT Thu May 2 2019
...THE TORNADO WARNING FOR NORTHEASTERN PEMISCOT COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for western
Tennessee.
LAT...LON 3647 8949 3646 8947 3649 8942 3642 8915
3624 8943 3626 8953 3634 8954 3635 8952
3636 8951 3638 8951 3642 8955 3646 8952
TIME...MOT...LOC 2345Z 213DEG 19KT 3636 8939
$$
TNC095-131-030000-
/O.CON.KMEG.TO.W.0026.000000T0000Z-190503T0000Z/
Obion TN-Lake TN-
645 PM CDT Thu May 2 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHWESTERN OBION AND LAKE COUNTIES...
At 645 PM CDT, doppler radar indicated a severe thunderstorm
producing a tornado was located over Reelfoot Lake State Park, moving
northeast at 20 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Reelfoot Lake State Park, Tiptonville, Ridgely, Hornbeak, Samburg,
Wynnburg, Madie, Spout Springs, Mooring, Wright, Cronanville, Grays
Camp, Haynes, Roneys Store, Sunkist Beach, Lassiter Corner, Gratio,
Cates, Blue Bank and Keefe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3647 8949 3646 8947 3649 8942 3642 8915
3624 8943 3626 8953 3634 8954 3635 8952
3636 8951 3638 8951 3642 8955 3646 8952
TIME...MOT...LOC 2345Z 213DEG 19KT 3636 8939
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
JOHNSON064
WWUS54 KMEG 022352
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
652 PM CDT Thu May 2 2019
TNC095-131-030000-
/O.CON.KMEG.TO.W.0026.000000T0000Z-190503T0000Z/
Obion TN-Lake TN-
652 PM CDT Thu May 2 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHWESTERN OBION AND LAKE COUNTIES...
At 651 PM CDT, a severe thunderstorm producing a tornado was located
near Reelfoot Lake State Park, moving northeast at 20 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Weather spotters reported a funnel cloud. At 650 PM CDT,
a trained spotter reported a funnel cloud near Samburg.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Reelfoot Lake State Park, Tiptonville, Ridgely, Hornbeak, Samburg,
Wynnburg, Madie, Spout Springs, Mooring, Wright, Cronanville, Grays
Camp, Haynes, Roneys Store, Sunkist Beach, Lassiter Corner, Gratio,
Cates, Blue Bank and Keefe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3647 8949 3646 8947 3649 8942 3642 8915
3624 8943 3626 8953 3634 8954 3635 8952
3636 8951 3638 8951 3642 8955 3646 8952
TIME...MOT...LOC 2351Z 216DEG 18KT 3638 8933
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
JOHNSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at May 2, 3:52 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 2, 3:52 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Memphis TN 352 PM CDT Thu May 2 2019 .DISCUSSION... Currently... A Meso Convective Vortex (MCV) is centered and spinning to the northeast of Little Rock, Arkansas. Ahead of this feature, a slightly unstable airmass exists across northeast Arkansas and the Missouri Bootheel. The airmass is largely characterized by 1000 J/kg of MLCAPE with up to 35 kts of bulk shear. In addition, LCLs are sufficiently low around 700 meters and surface winds are backed easterly. As a result, 0-1 km shear values are in excess of 1000 m2/s2. The combination of mentioned severe parameters justifies a low end tornado risk. However, damaging winds still look to be the dominant threat. A tornado watch is in effect for northeast Arkansas and Dunklin County, MO through 7PM CDT. The MCV is expected to lift northeast of the area around midnight. Thereafter, a frontal boundary is expected to push south of the I-40 corridor through Friday morning. .Friday through the Weekend... Friday now appears to be a mostly dry day as the front sags to our south and upper level heights build behind the exiting shortwave trough. This will result in mainly dry conditions through late afternoon for much of the area. Decided to carry a slight chance of showers and thunderstorms further south, where a few showers and thunderstorms may form during peak heating. The better organized showers and thunderstorms will arrive around sundown as a surface low tracks directly over the Mid-South and the front lifts back north as a warm front. The low pressure system is expected to lift northeastward throughout the day on Saturday. This will result in scattered to widespread showers and thunderstorms for much of the day. QPF values will range from a half inch to one inch with isolated higher amounts. Due to the track of the low, severe weather is not anticipated. Both main synoptic models are consistent with the front exiting the area by early Sunday morning with high pressure building in during the day. It should be a beautiful day with plenty of sunshine, low humidity, and temperatures in the low to mid 70s. .Next Week... Monday will be another nice day with abundant sunshine with slightly warmer temperatures in the upper 70s to lower 80s. The weather pattern will become quite unsettled by Tuesday, as surface high pressure shifts eastward and a large trough begins to dig across the Desert Southwest. A number of shortwaves, embedded in southwest flow aloft, will rotate through the area Tuesday night through Friday. Expect showers and thunderstorms each day with highs around 80 and lows in the upper 60s. AC3 && .AVIATION... 18Z TAF cycle VFR conditions should continue into early this evening. Scattered thunderstorms will be found across northeast Arkansas this afternoon and across the remainder of the forecast area by this evening. Lower clouds will move into the forecast area this evening and will remain over the region into Friday morning. Winds will be mainly from the south at around 10 knots with some higher gusts. Winds will shift to the northwest starting as early as this evening and continuing through Friday morning. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 2, 3:11 PM CDT, 3 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 311 PM CDT Thu May 2 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-032215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 311 PM CDT Thu May 2 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a slight risk for severe thunderstorms generally along and north of I-40 this afternoon and tonight. A marginal risk for severe thunderstorms exists across the remainder of the Mid South. Damaging winds will be the primary threat for any thunderstorms that reach severe limits, with a secondary threat of an isolated tornado along and west of the Mississippi River. Localized heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A few strong thunderstorms containing gusty winds and localized heavy rainfall are possible across the Mid-South for Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and tonight. AC3 AC3
In the hours before
Local storm report, May 2, 4:34 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
434 PM CDT THU MAY 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TORNADO 4 NE LAFE 36.25N 90.46W
05/02/2019 GREENE AR EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TORNADO IN KNOB, AR.
&&
KRFLocal storm report, May 2, 5:13 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
513 PM CDT THU MAY 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TORNADO 1 WNW BLYTHEVILLE 35.94N 89.95W
05/02/2019 MISSISSIPPI AR TRAINED SPOTTER
TORNADO REPORTED ON THE GROUND NEAR GOSNELL.
&&
KRFLocal storm report, May 2, 5:18 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
518 PM CDT THU MAY 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND DMG 4 NE LAFE 36.24N 90.45W
05/02/2019 GREENE AR AMATEUR RADIO
POSSIBLE TORNADO DAMAGE TO A HOME ON GREENE ROAD 402.
&&
KRFThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 5:26 PM CDT | Severe Thunderstorm Warning | MEG | Lake | 49 min |
| May 2, 6:02 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Obion | 43 min |
| May 2, 6:15 PM CDT | Severe Thunderstorm Warning | MEG | Lake | 15 min |
| May 2, 6:46 PM CDT | Areal Flood Advisory | MEG | Dyer, Lake, Obion | 119 min |
| May 2, 6:56 PM CDT | Tornado Warning | MEG | Lake, Obion | 49 min |
| May 2, 10:11 AM CDT | River Flood Warning | MEG | Dunklin | 4 days |
| May 2, 5:06 PM CDT | Tornado Warning | MEG | Pemiscot | 24 min |
| May 2, 5:45 PM CDT | Areal Flood Advisory | MEG | Dunklin | 2 hr |
| May 2, 5:54 PM CDT | Tornado Warning | MEG | Dunklin | 36 min |
| May 2, 6:45 PM CDT | Areal Flood Advisory | MEG | Dunklin | 2 hr |
Nearby
Tornado Warnings in Tennessee, 2019Tornado Warnings in Missouri, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.